Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking Cephalexin for sinus infection. Blocked ears and nose, enlarged tonsil, difficulty swallowing

I am taking cephalexin for a sinus infection and or strep although I never received a call back from dr so I assume culture was negative. Thai is day 5 and my head, ears nose are more congested. My left tonsill is very enlarged making it difficult to swallow but the white spots are gone. What should I do now? can I take a decongestant along with medication?
Asked On : Thu, 20 Dec 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hi Imatt,
Thanks for writing your query.

In addition to the antibiotic Cephalexin, you should take antiallergy medicine like Fenofexadine 120 mg once a day along with decongestant like Pseudoephedrine or Phenylepherine. You should also do steam inhalation as it will be beneficial. Medicines to be taken under medical supervision only.

Also get a throat swab culture as it will help to find the appropiate antibiotic suitable for your infection.
If the problem persists, get yourself examined by an ENT specialist.

I hope this is helpful to you.
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor